Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 9, 2011, 7:46 PM CDT for Cherokee County, Ida County, Woodbury County, Iowa. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 9, 2011, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Cherokee County, IA, Ida County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 136 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:10 PM CDT | HAIL 1 | 2 Se Pierson, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3327 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS53 KFSD 100046
SVRFSD
IAC035-093-193-100115-
/O.NEW.KFSD.SV.W.0020.110410T0046Z-110410T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
746 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
NORTHWESTERN IDA COUNTY IN NORTHWEST IOWA...
NORTHEASTERN WOODBURY COUNTY IN NORTHWEST IOWA...
* UNTIL 815 PM CDT
* AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ANTHON...OR 23 MILES WEST OF IDA
GROVE...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORRECTIONVILLE AROUND 755 PM CDT...
PIERSON AND CUSHING AROUND 800 PM CDT...
WASHTA AROUND 810 PM CDT...
QUIMBY AROUND 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.
LAT...LON 4243 9608 4256 9595 4257 9587 4264 9587
4275 9576 4258 9550 4231 9592
TIME...MOT...LOC 0047Z 220DEG 28KT 4245 9589
WIND...HAIL <58MPH 1.00IN
$$
CJ1 follow-up statement
363
WWUS53 KFSD 100055
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT SAT APR 9 2011
IAC035-093-193-100115-
/O.CON.KFSD.SV.W.0020.000000T0000Z-110410T0115Z/
CHEROKEE IA-WOODBURY IA-IDA IA-
755 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
IDA...NORTHEASTERN WOODBURY AND SOUTHWESTERN CHEROKEE COUNTIES UNTIL
815 PM CDT...
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ANTHON...OR 22 MILES WEST OF IDA GROVE...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORRECTIONVILLE AND PIERSON AROUND 800 PM CDT...
WASHTA AND QUIMBY AROUND 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4245 9603 4256 9595 4257 9587 4264 9587
4275 9576 4258 9550 4235 9591
TIME...MOT...LOC 0055Z 228DEG 22KT 4246 9584
WIND...HAIL <58MPH 1.00IN
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:40 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 9, 3:40 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT SAT APR 9 2011 .DISCUSSION... SURFACE WARM FRONT HAS NOW APPROACHED SIOUX CITY...WITH THE AREA CLEAR OF LOW CLOUDS TO THE SOUTH OF THAT FRONT. FOR INSTANCE MANY TEMPERATURES IN EASTERN NE AND SW IA HAVE WARMED WELL INTO THE 80S. THERE IS COPIUS AMOUNTS OF LOW LEVEL THTE ADVECTION AND WARM AIR ADVECTION TONIGHT ACROSS MUCH OF THIS FA. SO THE MILLION DOLLAR QUESTION IS WHEN...AND WHERE WILL THE CAP BREAK TO ALLOW FOR THUNDERSTORM DEVELOPMENT. CURRENTLY...THOUGHTS ARE THAT CONVECTIVE INITIATION MAY FIRST FORM DOWNSTREAM TO THE SOUTH OR SOUTHEAST OF THIS AREA WHERE THE TEMPERATURES HAVE REALLY WARMED. THE CONVECTION SHOULD THEN PROCEED NORTHEASTWARD WHERE THE 0-6KM MEAN WIND IS 210 DEGREES AT 35 TO 40 KNOTS. THIS PLACES NW IA AND IMMEDIATE ADJACENT AREAS AT A RISK FOR SEVERE WEATHER THIS EVENING. A SEVERE WEATHER CHECKLIST DONE EARLIER TODAY FOR STORM LAKE IA REVEALED WIND SHEAR OFF THE CHARTS VALID FOR 00Z/10. FOR INSTANCE 0-3KM HELICITY IS 555 M/S AND 0-3KM BULK SHEAR AT 47 KNOTS. ML CAPE IS NEAR 3200 J/KG WITH THE CIN BEGINNING TO BREAK BY 00Z. SO ROTATING SUPERCELLS ARE CERTAINLY POSSIBLE THIS EVENING WITH A THREAT FOR LARGE HAIL AND ISOLATED TORNADOES ALONG THE WARM FRONT. HOWEVER ONE ITEM TO NOTE IS THAT WITH THE FORWARD PROPOGATION OF THE STORMS...THE SEVERE WEATHER THREAT WILL LIKELY NOT LAST THAT LONG. IN FACT AFTER ABOUT 03-04Z... THINGS TO BEGIN TO STABILIZE RATHER RAPIDLY AS SOME DRY SLOTTING BEGINS TO TAKE OVER OFF THE SURFACE. TO THE WEST...MOIST UPSLOPE FLOW WILL DOMINATE OUR AREAS WEST OF I 29 AND IT APPEARS LIKELY THAT SOME FOG AND DRIZZLE WILL LINGER THIS EVENING IN THOSE AREAS. STILL... ELEVATED STABILITY IS ABUNDANT IN OUR WESTERN ZONES SO DESPITE COOL SURFACE TEMPERATURES...GENERAL THUNDERSTORMS ARE A THREAT FOR OUR WEST ALSO THIS EVENING. AS ELUDED TOO EARLIER...AFTER MIDNIGHT THE DRY SLOTTING BEHIND THE WARM FRONT CONTINUES TO MOVE NORTHWARD EAST OF I 29...WITH STRATUS LINGERING WEST OF I 29. MEASURABLE RAINFALL WILL TAPER OFF. LOWS TONIGHT WILL BE MILD AS COLD AIR IS LACKING EVEN AS FAR WEST AS SW ND. HAVE MID 40S GOING IN OUR WEST...TO AROUND 60 IN STORM LAKE. /MJF AFTER THE BRIEF BREAK IN THE PRECIPITATION IN THE VERY EARLY MORNING HOURS OF SUNDAY...WILL SEE SHOWERS AND ISOLATED THUNDERSTORMS REDEVELOP OVER OUR SOUTH CENTRAL SOUTH DAKOTA ZONES BY MID MORNING AS THE MAIN UPPER LEVEL LOW TRACKS OUT OF COLORADO. PRECIPITATION WILL MOVE SLOWLY EASTWARD ACROSS THE CWA DURING THE DAY ON SUNDAY...CONTINUING TO EXPAND TO THE EAST ON SUNDAY NIGHT AS THE UPPER LEVEL LOW TRACKS INTO EASTERN MINNESOTA BY EARLY ON MONDAY. THE ATMOSPHERE BECOME INCREASINGLY STABLE ON SUNDAY...SO THINK THE MAIN THUNDERSTORM CHANCES WILL BE THROUGH THE BROOKINGS TO MARSHALL AREA IN THE MORNING IN THE VICINITY OF A WANING MIDLEVEL INSTABILITY/THETA E AXIS OVER THAT AREA. HAVE HIGHEST POPS ON SUNDAY ACROSS OUR WEST AND NORTH IN AREA OF BEST UPPER LEVEL SYNOPTIC LIFT...PER 700 TO 500 MB DIV Q FIELD. WITH AN EVER TIGHTENING SURFACE GRADIENT AS THE SURFACE LOW LIFTS TO THE NORTHEAST...WILL SEE NORTHWESTERLY WINDS PICK UP ACROSS THE AREA THROUGH THE AFTERNOON...AND MAY BE BRUSHING WIND ADVISORY CRITERIA IN SOME OF OUR WESTERN LOCALES. WITH OUR CWA BISECTED BY A COOL AIRMASS TO THE WEST AND A WARMER AIRMASS TO THE EAST...WILL SEE A WIDE RANGE OF TEMPERATURES ACROSS THE AREA ON SUNDAY. HIGHS WILL BE AROUND 50 THROUGH THE CHAMBERLAIN TO HURON CORRIDOR TO THE MID 70S OVER THE SPENCER/STORM LAKE AREA. PRECIPITATION WILL CONTINUE TO PULL TO THE NORTH AND EAST ON SUNDAY NIGHT AS FORCING TRACKS OFF INTO THE UPPER MIDWEST. COOLER AIR WILL SLOWLY FILTER INTO THE AREA ON SUNDAY NIGHT WITH WINDY CONDITIONS PERSISTING UNDER A TIGHT GRADIENT/RAPID PRESSURE RISES/AND STRONG COLD AIR ADVECTION. LOWS WILL BE IN THE MID 30S TO LOWER 40S. MONDAY WILL BE A BETTER DAY WITH DECREASING CLOUDS AND TEMPERATURES A COUPLE OF DEGREES ABOVE NORMAL AS SURFACE HIGH PRESSURE/UPPER LEVEL RIDGING BUILD INTO THE REGION. THE DOWN SIDE TO THE DAY WILL BE THE PERSISTENT STRONG WINDS. HIGHS ON MONDAY WILL BE IN THE RANGE OF MID 50S TO LOWER 60S. SOUTHERLY FLOW RETURNS TO THE AREA ON TUESDAY ON THE BACKSIDE OF THE HIGH...WITH LESS WIND AND WARMER TEMPERATURES. HIGHS LOOKING TO BE IN THE MID 60S TO AROUND 70. A BOUNDARY/LOW LEVEL CONVERGENCE ZONE SETS UP ACROSS THE AREA ON TUESDAY NIGHT AND WEDNESDAY...INTERACTING WITH A SHORTWAVE TRACKING OUT OF THE CENTRAL ROCKIES...AND KEEPING A CHANCE OF SHOWERS OVER OUR AREA INTO WEDNESDAY NIGHT WITH THE BOUNDARY NOT MAKING MUCH MOVEMENT THROUGH THE PERIOD. TEMPERATURES WILL BE COOLER ON WEDNESDAY IN OUR WEST...BEHIND THE BOUNDARY...WITH HIGHS IN THE 50S...WHILE ON THE WARM SIDE OF THE FEATURE TEMPERATURES WILL RISE INTO THE UPPER 60S OVER PORTIONS OF NORTHWEST IOWA. MAIN UPPER LEVEL TROUGH SWINGS THROUGH THE REGION ON THURSDAY...WITH THE BOUNDARY FINALLY PULLING TO THE SOUTH AND EAST...AND HIGHS IN THE LOWER TO MID 50S ACROSS THE COUNTY WARNING AREA. MODEL DIFFERENCES WITH HOW FAST PRECIPITATION PULLS OUT FOR THE END OF NEXT WEEK. TEMPERATURES LOOK TO UNDERGO SLOW WARMING FOR FRIDAY AND SATURDAY. /JM && .AVIATION... STRATUS NORTH OF THE WARM FRONT WILL CONTINUE TO BE ABUNDANT ACROSS THE NORTHERN AND WESTERN ZONES OF THE FSD FORECAST AREA THIS EVENING. THEREFORE CONDITIONS WILL BE GENERALLY IFR IN MOST OF SW MN AND AREAS WEST OF I 29 THIS EVENING. IN ADDITION...STRONG CAPPING IS IN PLACE RIGHT NOW. BUT THE CAPPING IS EXPECTED TO BREAK AS A SHORT WAVE OF ENERGY LIFTS NORTHEASWARD THIS EVENING. THUNDERSTORMS SHOULD DEVELOP ACROSS THIS AREA AND MAY BECOME QUITE NUMEROUS ALONG AND EAST OF I 29. THERE IS ALSO A SEVERE POTENTIAL FOR THOSE AREAS. AFTER MIDNIGHT...THE NAM AND GFS LOW LEVEL RELATIVE HUMIDITY FIELDS SHOW A LOT OF UPPER IFR TO MVFR STRATUS NUDGING EASTWARD ACROSS THE FORECAST AREA...ADVANCING TO ALONG AND WEST OF A YANKTON SD...TO SIOUX FALLS...TO MARSHALL MN LINE BY 12Z SUNDAY. THIS IS IN RESPONSE TO LOW LEVEL WINDS BECOME WESTERLY...AND ONE CAN SEE THE AMOUNT OF STRATUS CURRENTLY PRESENT IN CENTRAL SD. EAST OF THAT LINE...A FEW SHOWERS OR THUNDERSTORMS MAY LINGER FROM 06Z TO 12Z SUNDAY...BUT OTHERWISE CONDITIONS SHOULD BE MVFR TO VFR. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Apr 9, 4:00 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 PM CDT SAT APR 09 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 400 PM CDT SAT APR 09 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LATE THIS AFTERNOON...ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS EASTERN NEBRASKA...AND PUSH INTO SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA BY EARLY EVENING. STORMS WILL DEVELOP VERY RAPIDLY WITH A RAPID NORTHEAST MOVEMENT. THIS IS A CONDITIONAL THREAT. IF STORMS DO DEVELOP AND CAN BECOME ROOTED IN THE MORE MOIST AND UNSTABLE AIR MASS NEAR AND TO THE EAST OF THE INTERSTATE 29 CORRIDOR...THEY WILL QUICKLY BECOME SEVERE WITH A THREAT FOR HAIL TO AROUND 2 INCHES IN DIAMETER. IN ADDITION WITH STRONG WINDS ABOVE THE SURFACE...WINDS UP TO 65 MPH MAY OCCUR IN SOME OF THE STRONGEST CELLS. THERE IS EVEN A THREAT FOR TORNADOES IN A SHORT WINDOW FROM 6 PM TO 9 PM ACROSS NORTHWEST IOWA AND IMMEDIATELY ADJACENT AREAS. AS STORMS MOVE NORTHWARD OF INTERSTATE 90...THE THREAT WILL CHANGE TO PRIMARILY VERY LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER...ESPECIALLY ACROSS EXTREME EASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. THE RISK FOR SEVERE STORMS SHOULD DIMINISH BY MIDNIGHT. OTHER MORE SCATTERED STORMS MAY OCCUR FURTHER WEST OF INTERSTATE 29...BUT ARE NOT EXPECTED TO BECOME SEVERE...WITH SMALL HAIL THE MAIN THREAT. FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. BY THE MIDDLE OF THE WEEK...THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE AT WINDOM AND JACKSON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS BEHIND AN EXITING AREA OF LOW PRESSURE ON SUNDAY NIGHT AND MONDAY WILL REACH 25 TO 35 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM MAINLY ALONG AND EAST OF INTERSTE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 9, 6:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL SALIX 42.31N 96.29W
04/09/2011 E1.00 INCH WOODBURY IA TRAINED SPOTTER
&&
LIEBLLocal storm report, Apr 9, 6:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL SALIX 42.31N 96.29W
04/09/2011 E1.00 INCH WOODBURY IA LAW ENFORCEMENT
MARBLE TO QUARTER SIZE HAIL
&&
DMORINLocal storm report, Apr 9, 7:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 NW DANTE 43.05N 98.20W
04/09/2011 E1.00 INCH CHARLES MIX SD TRAINED SPOTTER
&&
DMORINLocal storm report, Apr 9, 7:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SMITHLAND 42.23N 95.93W
04/09/2011 E1.25 INCH WOODBURY IA TRAINED SPOTTER
&&
DMORINLocal storm report, Apr 9, 7:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
729 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 2 W BATTLE CREEK 42.32N 95.64W
04/09/2011 M1.00 INCH IDA IA EMERGENCY MNGR
PEA TO QUARTER SIZE
&&
DMORINLocal storm report, Apr 9, 7:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 3 W BATTLE CREEK 42.32N 95.66W
04/09/2011 M1.50 INCH IDA IA EMERGENCY MNGR
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 36 min |
| Apr 9, 7:31 PM CDT | Tornado Warning | FSD | Ida | 29 min |
| Apr 9, 7:44 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
| Apr 9, 7:56 PM CDT | Tornado Warning | FSD | Ida | 34 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida, Woodbury | 37 min |
| Apr 9, 8:11 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 34 min |
| Apr 9, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 41 min |
| Apr 9, 8:40 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 35 min |
| Apr 9, 8:41 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 19 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 41 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 35 min |
| Apr 9, 9:08 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 37 min |
| Apr 9, 9:09 PM CDT | Tornado Warning | FSD | Buena Vista | 36 min |
| Apr 9, 9:15 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 30 min |
| Apr 9, 9:17 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 43 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth, Woodbury | 36 min |
| Apr 9, 9:25 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 20 min |
| Apr 9, 9:31 PM CDT | Tornado Warning | FSD | Plymouth, Woodbury | 29 min |
| Apr 9, 9:36 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay | 39 min |
| Apr 9, 9:46 PM CDT | Tornado Warning | FSD | Buena Vista | 29 min |
| Apr 9, 9:48 PM CDT | Tornado Warning | FSD | Cherokee | 27 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 32 min |
| Apr 9, 10:02 PM CDT | Tornado Warning | FSD | Buena Vista | 28 min |
| Apr 9, 10:09 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 36 min |
| Apr 9, 10:13 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee | 47 min |
| Apr 9, 10:24 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 36 min |
| Apr 9, 10:31 PM CDT | Tornado Warning | FSD | Cherokee | 29 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 30 min |
| Apr 9, 10:50 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee | 40 min |
| Apr 9, 11:11 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 34 min |
| Apr 9, 11:27 PM CDT | Tornado Warning | FSD | Buena Vista, Clay | 18 min |
| Apr 9, 11:39 PM CDT | Tornado Warning | FSD | Clay | 21 min |
| Apr 10, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 36 min |
| Apr 10, 12:47 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.